Skip to Main Content

Proceedings of the American Mathematical Society Series B

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society Series B (BPROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 2330-1511

The 2020 MCQ for Proceedings of the American Mathematical Society Series B is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Homotopy theory of modules over diagrams of rings
HTML articles powered by AMS MathViewer

by J. P. C. Greenlees and B. Shipley HTML | PDF
Proc. Amer. Math. Soc. Ser. B 1 (2014), 89-104


Given a diagram of rings, one may consider the category of modules over them. We are interested in the homotopy theory of categories of this type: given a suitable diagram of model categories $\mathcal {M}(s)$ (as $s$ runs through the diagram), we consider the category of diagrams where the object $X(s)$ at $s$ comes from $\mathcal {M}(s)$. We develop model structures on such categories of diagrams and Quillen adjunctions that relate categories based on different diagram shapes.

Under certain conditions, cellularizations (or right Bousfield localizations) of these adjunctions induce Quillen equivalences. As an application we show that a cellularization of a category of modules over a diagram of ring spectra (or differential graded rings) is Quillen equivalent to modules over the associated inverse limit of the rings. Another application of the general machinery here is given in work by the authors on algebraic models of rational equivariant spectra. Some of this material originally appeared in the preprint “An algebraic model for rational torus-equivariant stable homotopy theory”, arXiv:1101.2511, but has been generalized here.

Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society, Series B with MSC (2010): 55U35, 55P60, 55P42, 55P91
  • Retrieve articles in all journals with MSC (2010): 55U35, 55P60, 55P42, 55P91
Additional Information
  • J. P. C. Greenlees
  • Affiliation: Department of Pure Mathematics, The Hicks Building, University of Sheffield, Sheffield, S3 7RH, United Kingdom
  • MR Author ID: 223610
  • Email:
  • B. Shipley
  • Affiliation: Department of Mathematics, Statistics and Computer Science, University of Illinois at Chicago, 508 SEO m/c 249, 851 S. Morgan Street, Chicago, Illinois 60607-7045
  • MR Author ID: 367857
  • Email:
  • Received by editor(s): September 26, 2013
  • Received by editor(s) in revised form: November 10, 2013, and March 20, 2014
  • Published electronically: September 3, 2014
  • Additional Notes: The first author is grateful for support under EPSRC grant No. EP/H040692/1
    This material is based upon work by the second author supported by the National Science Foundation under grant No. DMS-1104396
  • Communicated by: Michael A. Mandell
  • © Copyright 2014 by the authors under Creative Commons Attribution 3.0 License (CC BY 3.0)
  • Journal: Proc. Amer. Math. Soc. Ser. B 1 (2014), 89-104
  • MSC (2010): Primary 55U35, 55P60, 55P42, 55P91
  • DOI:
  • MathSciNet review: 3254575